Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 41, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Nov 23, 2017, 4:03 AM EST. It took effect at Nov 24, 2017, 4:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2017, 4:03 AM EST (09:03 UTC)
- In effect from
- Nov 24, 2017, 4:00 AM EST
- Expired
- Nov 25, 2017, 4:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
423 WHUS72 KMLB 230903 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 403 AM EST THU NOV 23 2017 AMZ550-570-250000- /O.NEW.KMLB.SC.Y.0041.171124T0900Z-171125T0000Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM- 403 AM EST THU NOV 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY. * WINDS...NORTH WINDS INCREASING TO 15 TO 20 KNOTS LATE TONIGHT AND REMAINING ELEVATED THROUGH FRIDAY. * WAVES/SEAS...SEAS BUILDING TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
280 WHUS72 KMLB 240826 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 326 AM EST FRI NOV 24 2017 AMZ570-250000- /O.EXT.KMLB.SC.Y.0041.171124T0900Z-171125T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM- 326 AM EST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...NORTH WINDS 15 TO 20 KNOTS. * WAVES/SEAS...SEAS BUILDING TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-250000- /O.CON.KMLB.SC.Y.0041.171124T0900Z-171125T0000Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- 326 AM EST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH WINDS 15 TO 20 KNOTS. * WAVES/SEAS...SEAS BUILDING TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
167 WHUS72 KMLB 241539 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1039 AM EST FRI NOV 24 2017 AMZ572-250900- /O.EXA.KMLB.SC.Y.0041.000000T0000Z-171125T0900Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 1039 AM EST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. * WINDS...NORTHWEST TO NORTH WINDS AROUND 20 KNOTS. * WAVES/SEAS...SEAS BUILDING TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-250000- /O.CON.KMLB.SC.Y.0041.000000T0000Z-171125T0000Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- 1039 AM EST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH WINDS AROUND 20 KNOTS. * WAVES/SEAS...SEAS BUILDING TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-250900- /O.CON.KMLB.SC.Y.0041.000000T0000Z-171125T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM- 1039 AM EST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...NORTH WINDS AROUND 20 KNOTS. * WAVES/SEAS...SEAS BUILDING TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
469 WHUS72 KMLB 250025 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 725 PM EST FRI NOV 24 2017 AMZ550-250130- /O.EXP.KMLB.SC.Y.0041.000000T0000Z-171125T0000Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- 725 PM EST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION DUE TO SEAS OF UP TO 6 FEET. $$ AMZ570-572-250900- /O.CON.KMLB.SC.Y.0041.000000T0000Z-171125T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 725 PM EST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM SATURDAY... * WINDS...NORTHWEST TO NORTH WINDS AROUND 20 KNOTS. * WAVES/SEAS...SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 10:10 PM EST, 5 hours 53 minutes earlier.
Area forecast discussion, Nov 22, 10:10 PM EST, 5 hours 53 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1010 PM EST Wed Nov 22 2017 .UPDATE... Current...A diffuse Q-stationary frontal boundary appears to lie across the south-central CWA, a little north of Lake Okeechobee. having drifted north from its analyzed position earlier today. Winds range from moderate easterly near and east of Lake O to light N-NE to the north. After a decent amount of late afternoon sunshine across ECFL, widespread high clouds are now streaming overhead from the eastern GOMEX, in the mid to upper SW flow on the east side of the elongating positive tilt trough, whose axis lies across the central to SW Gulf. A developing surface low is located over the eastern Gulf, well south of the FL panhandle. KMLB 88D shows increasing shower coverage along and mainly offshore Brevard and Indian River Counties, owing to enhanced low level convergence along the boundary coupled with increasing nocturnal marine instability. For the remainder of tonight, the diffuse boundary may drift a little northward, with a small coastal shower threat continuing. Some light showery/stratiform precip will start to overspread the western and central peninsula from the GOMEX late tonight as the slowly deepening surface low begins to lift NE. Clouds will keep temps from falling more than a few degrees with mins in the M-U60s. The current forecast has the situation well in hand, aside from a few tweaks to cloud cover. && .AVIATION...VFR with LCL MVFR CIGs BKN020-025, mainly along the coast through 12Z. Prevailing MVFR CIGs/VSBYs likely develop in widespread precip, with occasional embedded IFR in heavier showers and isold TS, mainly after 18Z. && .MARINE...Current buoy data indicates ENE to ESE winds of 10-15KT and seas of 4-5FT. This is in decent agreement with the wave models and current grids, so the CWF is in fine shape. && UPDATE/AVIATION...Cristaldi RADAR/IMPACT WX...Smith && ...High Rain Chances for Thanksgiving Day through Friday... Thanksgiving Day...All of the ingredients appear to be coming together for a "turkey" of a weather day in east central Florida. Low pressure consolidating out ahead of a sharpening mid/upper level trough will shift slowly into the eastern Gulf of Mexico by the end of the day. Enhanced lift on the ascendant side of the trough and from the right entrance region of an upper jet will provide the necessary support aloft, while low level surface convergence accompanies the front that should stall out near the Interstate 4 corridor by late morning. With that in mind, expect the greatest coverage of precipitation to be across our northern areas. However, even areas further to the south will likely see precipitation at some point during the day. Rain chances in association with these features will start before sunrise over Lake County, and then spread steadily south and east through the remainder of the day. Considerable cloud cover and weak wind fields suggest the threat for severe weather is negligible, however, temps aloft remain cool and will support deep convection capable of producing dangerous cloud to ground lightning strikes. Thursday night-Friday...A trough aloft extending well southward into the Gulf of Mexico will slowly translate eastward while gradually filling. At the surface, rather weak low pressure along a quasi-stationary frontal boundary over the eastern Gulf will eventually push across central FL by Fri night and pull the frontal boundary through the area. The ECMWF shows the low pushing to our east about 12 hours earlier though, so some model differences have shown up on the 12z run. Low pressure moving out of the Gulf and across FL always gets our attention for severe weather potential. In this case, considerable clouds will limit heating/instability while low level winds/shear will not be particularly strong. Nonetheless, temps aloft will be cold (-12C to -14C at 500mb) so cannot rule out a few strong storms. MOS POPs continue high each forecast period, in the categorical range, and the synoptic setup is certainly supportive. Our numbers for Fri (60 percent) represent a model blend as the faster ECMWF movement of low pressure would bring drying earlier. The highest rain amounts should be across our northern sections, along and to the north of the low pressure track. Saturday-Wednesday...A cooler and drier airmass will overspread the area this weekend behind initial front Fri night/early Sat and probably a reinforcing surge late Sun. The models quickly veer the low level flow to onshore on Mon. Max/min temps look to be only a few degrees from average (which are mid-upper 70s and mid- upper 50s). The breezy onshore flow may start to push a few Atlantic showers ashore Mon. As is typical for these return flow cases, the early week MOS POPs are quite low, but will maintain some slight shower chances for now. && .AVIATION...Continued VFR through early Thursday morning. A warm front will lift north overnight, providing a chance for SHRA at the coastal TAF sites and for low stratus over inland aerodromes. Have opted to include VCSH along the coast and MVFR cigs across the interior for now, however, confidence in the evolution of the stratus is low. Rain chances increase considerably around sunrise Thursday as numerous showers and isolated thunderstorms push inland from the Gulf of Mexico. Deteriorating CIGs/VSBYs expected during the day as the showers spread to the south and east through the day. && .MARINE... Rest of Today/Tonight...Northeast winds around 10-15 knots will veer to the east and then southeast as a stationary frontal boundary over the Treasure Coast begins to lift back north as a warm front. Seas 3- 4 feet nearshore and 5 feet offshore. Thanksgiving Day...Low pressure will organize over the eastern Gulf of Mexico, generating numerous showers and isolated thunderstorms that will spread from west to east across the peninsula through the day. Winds out of the south to southeast between 10-15 knots will support 3-4 feet seas nearshore and up to 5 feet offshore. Fri-Weekend...Wet weather is forecast Fri as a weak low pressure center over the eastern Gulf of Mexico moves across central Florida. Winds should be less than 10 knots, except 10-15 knots in the Gulf Stream but they could be strong/gusty near numerous showers and isolated storms. Low pressure will shift northeast by Fri night and drag a cold front through the waters. Post frontal winds on Sat out of the northwest look to be around 15 knots then a reinforcing surge of northerly winds late Sun is indicated with similar speeds. So while the weather will improve over the weekend, winds look poor for small craft operation, especially in the Gulf Stream, where seas to 6 feet are expected. Mon...High pressure building to the Carolina coast will generate a breezy northeast-east wind flow and choppy conditions will occur on all of the Atlantic waters. && .PRELIMINARY POINT TEMPS/POPS... DAB 65 73 64 74 / 30 80 70 60 MCO 65 75 65 75 / 20 80 70 60 MLB 68 78 65 78 / 20 80 60 60 VRB 67 78 65 78 / 30 70 60 60 LEE 64 73 63 73 / 30 90 70 60 SFB 64 74 64 75 / 30 80 70 60 ORL 64 74 65 74 / 20 80 70 60 FPR 67 78 63 79 / 20 70 60 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. &&
Hazardous weather outlook, Nov 22, 10:00 AM EST, 18 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1000 AM EST Wed Nov 22 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-222300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1000 AM EST Wed Nov 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .RIP CURRENT IMPACT... A moderate risk of rip currents will exist along the beaches of east central Florida today. When arriving at the beach, check with ocean rescue personnel on the latest surf conditions and always swim near a lifeguard. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. An unsettled weather pattern will occur Thursday through Friday with high coverage of showers expected, as well as isolated thunderstorms as a series of upper level disturbances cross the region. A few stronger storms will be possible with locally heavy rainfall, gusty winds and dangerous lighting strikes being the main thunderstorm hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon. Lascody/Weitlich
In the hours before
Local storm report, Nov 23, 2:04 AM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
204 AM EST THU NOV 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HEAVY RAIN COCOA BEACH 28.33N 80.62W
11/23/2017 M3.56 INCH BREVARD FL MESONET
WEATHER UNDERGROUND SITE, KFLCOCOA61 AT LORI WILSON PARK,
MEASURED 3.56 INCHES OF RAIN BETWEEN 1120PM-1240 AM.
&&
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 12:10 AM EST | Areal Flood Advisory | MLB | Brevard | 95 min |
| Nov 23, 7:34 AM EST | Special Weather Statement | MLB | Volusia | 41 min |
| Nov 23, 7:49 AM EST | Special Marine Warning | MLB | 86 min | |
| Nov 23, 7:56 AM EST | Severe Thunderstorm Warning | MLB | Volusia | 19 min |
| Nov 23, 9:25 AM EST | River Flood Warning | MLB | Lake, Volusia | 4 days |
| Nov 23, 9:38 AM EST | Special Weather Statement | MLB | Volusia | 52 min |
| Nov 23, 9:45 AM EST | Special Marine Warning | MLB | 90 min | |
| Nov 23, 10:09 AM EST | Severe Thunderstorm Warning | MLB | Volusia | 51 min |
| Nov 23, 10:58 AM EST | Areal Flood Advisory | MLB | Lake, Volusia | 3 hr |
| Nov 23, 11:19 AM EST | Special Marine Warning | MLB | 86 min | |
| Nov 23, 2:51 PM EST | Special Marine Warning | MLB | 54 min | |
| Nov 23, 2:57 PM EST | Special Marine Warning | MLB | 63 min |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.